Arimidex and Insomnia

Last Modified: August 19, 2008

Question:

Dear OncoLink "Ask The Experts,"

My niece has just completed a five year course of Arimidex. She is now experiencing extreme difficulty sleeping, getting to sleep, and staying asleep. Are there any indications from other women that this is a side effect? Her oncologist says "no".

Answer:

Nancy Zieber, RN, MSN, CRNP, Oncology/Hematology Nurse Practitioner, responds:

I am not aware of Arimidex causing insomnia. I have checked with our pharmacist and also checked the literature again, but unfortunately there is no information on this topic. I think it is possible that the insomnia is related to the change in hormone levels caused by Arimidex, though. Regardless of the cause, she should speak with her physician about treatment for insomnia. Other thoughts - check thyroid function, limit/eliminate caffeine intake, focus on good sleep hygiene such as avoiding TV in the bedroom, etc.

Blogs

It’s the Little Things
by Rodney Warner, JD
September 12, 2013

Congratulations! You’ve got cancer!
by Rodney Warner, JD
January 22, 2010

A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
R
S
T
U
V
X
Y
Z
#
 
A
B
C
E
F
G
H
K
L
M
N
O
P
R
S
T
U
V
 
 
Stay informed with the latest information from OncoLink!   Subscribe to OncoLink eNews
View our newsletter archives